MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter broke.A 130 cm direxion hi-flo fathom-16 system was selected for use.During procedure, it was noted that the microcatheter split at the hub and about half way along.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device showed damage in the form of 4 fractures.The fractures were located at the hub, 3.5cm from the hub, 21.5cm from the hub and 53cm from the hub.The device was not completely separated the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that the catheter broke.A 130cm direxion hi-flo fathom-16 system was selected for use.During procedure, it was noted that the microcatheter split at the hub and about half way along.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the catheter was discovered to be broken while outside the patient.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8616385
Report Number2134265-2019-05334
Device Sequence Number19406526
Product Code KRA
UDI-Device Identifier08714729839682
UDI-Public08714729839682
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0022747596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1